Article Text

PDF
Spontaneous compartment syndrome in association with simvastatin-induced myositis
  1. J L Walker,
  2. G H Smith,
  3. M S Gaston,
  4. C M Robinson
  1. Department of Orthopaedics, Edinburgh Royal Infirmary, Edinburgh, UK
  1. Mr G Smith, SpR Orthopaedic Surgery, Edinburgh Royal Infirmary, Little France, Dalkeith Road, Edinburgh EH16 4SU, UK; georgesmith{at}doctors.org.uk

Abstract

Compartment syndrome as a result of simvastatin-induced myositis is extremely rare. This case discusses a patient with spontaneous onset compartment syndrome that necessitated four-compartment fasciotomy. A thorough investigation into its cause highlighted statin-induced myositis as the most likely aetiological agent. When investigating a patient with unexplained spontaneous compartment syndrome it is important to consider drug-induced myositis. This case reinforces the difficulty faced in diagnosing spontaneous compartment syndrome.

Statistics from Altmetric.com

Footnotes

  • Competing interests: None.

Request permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.

Linked Articles

  • Primary survey
    Colville Laird